Jump to content



Photo

Off For Two Months. Go Back On?


  • Please log in to reply
6 replies to this topic

#1 Jskier

Jskier

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 04 December 2023 - 04:34 PM

I was put on Cymbalta about 6 years ago to replace Gabapentin for neuropathy. In addition to the neuropathy I also have Chronic Dry Eye due to the same Bone Marrow Transplant 17 years ago.

 

My Dry Eye Specialist recommended coming off of the Cymbalta as it is known to worsen dry eye symptoms.

 

When I discussed this with my Primary, she recommended going from the current 60mg dosage, down to 30mg/day for a month and then discontinuing completely.  The first few days were rough after stopping completely, but now I just get occasional anxiety attacks, am slightly depressed and have a hard time going back to sleep when I awaken in the middle of the night. 

 

I've used some of my wife's Xanax and that helps with the anxiety. 

 

I really do not want to go back on the Cymbalta as my dry eye symptoms have been greatly reduced by not being on Cymbalta. 

 

I just reached out to my Primary just to get my own prescription of Xanax so I'm not stealing my wife's. My doctor said "just go back on Cymbalta."  I'm supposed to discuss this with her tomorrow. I know she is going to tell me to just try the 30mg/day and see how it goes, but I'd rather not have to go through the pain of stopping again if I don't have to.

 

Not sure if I came here just to vent, or to get some type of help.  On top of all of this I have CPAP machine I'm supposed to start using tonight causing it's own anxiety issues.

 

 


#2 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,849 posts
  • LocationMissouri

Posted 04 December 2023 - 05:29 PM

Welcome Jskier

 

I spent all day with orthopedic surgeons so will make this short, sorry.

 

"The first few days were rough after stopping completely, but now I just get occasional anxiety attacks, am slightly depressed and have a hard time going back to sleep when I awaken in the middle of the night. "

That is very minimal symptoms for 6 years on Cymbalta. Most people take 2 or 3 years to wean and go through @#$#!^.

My suggestion is to try and stick with the withdrawal if you can. It may take 2 to 4 months to turn things around. I would stay away from the benzos (xanax) as they are very addictive and have a nasty withdrawal. You might talk to your dr about clonidine. Very useful for anxiety and no withdrawal. I will try to talk to you again tomorrow,


#3 invalidusername

invalidusername

    Site Admin

  • Site Supporter
  • 6,180 posts
  • LocationKent, UK

Posted 04 December 2023 - 05:46 PM

Hi Jskier,

 

Sorry to hear about your circumstances - sounds like you are between a rock and a hard place. Whichever way you go about it there will be something to deal with. 

 

I agree with Hat on this one as you seemed to have had a very easy withdrawal relative to others. It is likely that there will be more symptoms around the corner, but if the issue with the eyes was too much, then you are better off taking this one on the chin. 

 

No problem if you want to come here just to vent - we are always here for our members. After all, we have all been through it ourselves.

 

Regarding the Xanax, again, Hat has a valid point, although they could be used short term. For example, if your wife's dose you have been taking is 2mg, then reduce this after a month to 1mg, and then stop to prevent further protracted withdrawal.

 

Feel free to reach out any time,

 

IUN


#4 AppleButter

AppleButter

    Newbie

  • Members
  • Pip
  • 7 posts

Posted 07 December 2023 - 04:38 AM

Your symptoms after 2 months off are similar to some of mine. My solution, as I also have neuropathy, was to take gabapentin at night, 300mg. Eases anxiety and puts me to sleep. I also imagine it is a lot easier to get a prescription for than Xanax.

#5 Jskier

Jskier

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 07 December 2023 - 04:15 PM

Your symptoms after 2 months off are similar to some of mine. My solution, as I also have neuropathy, was to take gabapentin at night, 300mg. Eases anxiety and puts me to sleep. I also imagine it is a lot easier to get a prescription for than Xanax.

 

I was on Gabapentin for years before Cymbalta. It mostly just made me tired which was the reason for switching to Cymbalta. My doctor didn't want to prescribe Xanax for some reason so put me on Seroquel 25mg just for sleep.  The side effect list kinda scares me. It's only two nights so far. It definitely knocks me out, but it seems to make me groggy way too long the following day. I'm not sure it's going to work in the long run. 


#6 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,849 posts
  • LocationMissouri

Posted 07 December 2023 - 04:42 PM

Some random info

 

Benzos (like Xanax) are very addictive and have a very bad withdrawal. 

 

Gabapentin has been linked to Pancreatic cancer and breast cancer although there us debate about that. It also has a withdrawal and patients should taper over a 1 to 2 month period.

 

High doses of Seroquel can cause severe gynecomastia (breast/nipple pain). When I was on 100 mg Seroquel I couldn't even wear a shirt due to the nipple pain. It resolved after I came off.


#7 invalidusername

invalidusername

    Site Admin

  • Site Supporter
  • 6,180 posts
  • LocationKent, UK

Posted 07 December 2023 - 08:42 PM

Benzos by their very nature can give you this sort of reaction the morning after if taken the night before.

 

With all due respect, Hat has hat a lot of issues relating to benzo withdrawal so will naturally will be opposed to it. Not that I do not think he has a point - because he has - but you still need to be careful of the level of benzos that are taken. It only takes 2-3 months before a nasty withdrawal is built up.

 

For some it is a nasty withdrawal, whilst for others it is an addiction.

 

I never felt as though I NEEDED to take the benzo. The problem came when I tried to withdrawal, and believe me it was a nightmare. 

 

Granted, I have been on Xanax/Diazepam for 2-3 years. i have no problem with reducing relative to addiction, but the withdrawal is a nightmare and needs to be taken so so slowly.

 

I may be different, but from my POV, I CAN withdraw, but after 3 years, it is going to take a good 9-12 months to reduce with minimal repercussions.

 

It is not always a "need" for the drug because you WANT for it, but more of a "need" for it because the withdrawal symptoms are simply too much.

 

For me. If I withdrew too much, my depression went out of control (as I have successfully reduced 10mg to 2,5.mg in the past)

 

It is each to their own and you need to be aware of your own symptoms. Please keep posting and asking questions - we are here for you, my friend

 

IUN 





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users